Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Markov partitions for the two-dimensional torus


Author: Mark R. Snavely
Journal: Proc. Amer. Math. Soc. 113 (1991), 517-527
MSC: Primary 58F15; Secondary 28D15
DOI: https://doi.org/10.1090/S0002-9939-1991-1076579-0
MathSciNet review: 1076579
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We examine Markov partitions for hyperbolic automorphisms of $ {\mathbb{T}^2}$ in the spirit of Adler, Weiss, and others and give necessary conditions on the transition matrix of a Markov partition for a given automorphism. We give necessary and sufficient conditions for partitions with two connected rectangles.


References [Enhancements On Off] (What's this?)

  • [AW] R. L. Adler and B. Weiss, Similarity of automorphisms of the torus, Mem. Amer. Math. Soc. 98 (1970), 17-36. MR 0257315 (41:1966)
  • [D] R. L. Devaney, An introduction to chaotic dynamical systems, Benjamin/Cummings, Menlo Park, CA, 1986. MR 811850 (87e:58142)
  • [KR] K. H. Kim and F. W. Roush, Some results on decidability of shift equivalence, J. Combin. Inform. System Sci. (1979), 123-146. MR 564188 (81m:58064)
  • [N] M. Newman, Integral matrices, Academic Press, New York, 1972, pp. 50-52. MR 0340283 (49:5038)
  • [Sn] M. R. Snavely, Markov partitions for hyperbolic automorphisms of the two-dimensional torus, Ph.D. thesis, Northwestern Univ., 1990.
  • [St] M. W. Stafford, Markov partitions for the doubling map, Ph.D. thesis, Northwestern Univ., 1989.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F15, 28D15

Retrieve articles in all journals with MSC: 58F15, 28D15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1076579-0
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society